Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Omaha, NE

March 26, 2000Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 26, 2000, 2:36 PM CST for Richardson County, Nebraska. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 2:36 PM CST (20:36 UTC)
Expired
Mar 26, 2000, 3:10 PM CST
In force
34 min
Issued by
NWS Omaha, NE
Area
Whole counties

County Richardson County, NE

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:46 PM CSTHail 1.75Falls City, NE
Mar 26, 3:15 PM CSTHail 0.88Rulo, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 262038
SVROMA
NEC147-262110-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
236 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHARDSON COUNTY IN SOUTHEASTERN NEBRASKA

* UNTIL 310 PM CST

* AT 233 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES NORTHWEST OF FALLS
  CITY OR IN THE VICINITY OF VERDON... MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERDON                       AROUND 233 PM CST
  SALEM                        AROUND 235 PM CST
  BARADA                       AROUND 240 PM CST
  FALLS CITY                   AROUND 245 PM CST
  PRESTON                      AROUND 255 PM CST

THIS SEVERE THUNDERSTORM MAY PRODUCE LARGE HAIL...GREATER THAN 3/4
INCH IN DIAMETER AND DESTRUCTIVE WINDS OF OVER 60 MP~H.  GET INTO A
SAFE BUILDING...AWAY FROM WINDOWS OR GLASS DOORS.

BCM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:05 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 26, 11:05 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 AM CST SUN MAR 26 2000

CDFNT CONTS TO MAKE PROGRESS SEWD.  WINDS TO THE W AND NW OF NERN NE
HAVE ALREADY GUSTED ABOVE 45 MPH.  EXPANDED WIND ADVISORY FOR MOST
OF THE FCST AREA AND EXTENDED INTO THE EVENING.  GRADIENT WILL REMAIN
TIGHT THIS EVENING...BUT WILL LOOSE SOME MOMENTUM TRANSFER WHEN THE
SUN SETS AND ISALLOBARIC CONTRIBUTION ENDS.

SHOWERS WITH EMBEDDED THUNDER ARE MOST PREVALENT IN THE SFC/850 MB
THETA E RIDGE JUST AHEAD OF THE FNT TO THE NE OF OMA.  CONVECTION IS
ELEVATED...WITH BASES ABOVE 8000 FT.  STILL SOME SMALL CHANCE OF
GETTING SOMETHING BASED IN THE BOUNDARY LAYER ACROSS SERN CORNER OF
NE AND INTO SWRN IA...BUT SLIM.  OTHER THAN TWEAKING AFTN TEMPS AND
WINDS A BIT...AND INTO THE EVENING...NO OTHER CHANGES MADE.

.OMA...TODAY...WIND ADVISORY MUCH OF ERN NE AND SWRN IA NW OF A LINE
    FROM AROUND EAST OF BIE TO] RDK.

MILLER

In the hours before

Local storm report, Mar 26, 2:16 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
216 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0110 PM    AVOCA                     NE   .75 INCH HAIL
03/26/00   CASS                           REPORTED BY STORM
                                          SPOTTER.

0130 PM    2 NE OTOE                 NE   1 INCH HAIL
03/26/00   OTOE                           REPORTED BY PUBLIC.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:15 PM CSTSevere Thunderstorm WarningOAXOtoe35 min
Mar 26, 3:10 PM CSTSevere Thunderstorm WarningOAXRichardson20 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.